Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 509, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2011, 9:58 PM CDT for Muskogee County, Wagoner County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 10, 2011, 10:35 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:07 PM CDT | HAIL 1 | Haskell, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS54 KTSA 110258
SVRTSA
OKC101-145-110345-
/O.NEW.KTSA.SV.W.0509.110811T0258Z-110811T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASKELL...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TAFT...
PORTER...TULLAHASSEE AND MUSKOGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3591 9576 3585 9534 3565 9535 3567 9571
3572 9571 3573 9577
TIME...MOT...LOC 0258Z 277DEG 19KT 3581 9568
$$2 follow-up statements
303
WWUS54 KTSA 110316
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT WED AUG 10 2011
OKC101-145-110345-
/O.CON.KTSA.SV.W.0509.000000T0000Z-110811T0345Z/
MUSKOGEE OK-WAGONER OK-
1016 PM CDT WED AUG 10 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN WAGONER AND NORTHERN MUSKOGEE COUNTIES...
AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAFT...MOVING
EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TAFT...
TULLAHASSEE...SUMMIT AND MUSKOGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3567 9570 3577 9569 3587 9557 3585 9534
3565 9535
TIME...MOT...LOC 0316Z 277DEG 19KT 3580 9556
$$582
WWUS54 KTSA 110335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT WED AUG 10 2011
OKC101-145-110345-
/O.CAN.KTSA.SV.W.0509.000000T0000Z-110811T0345Z/
MUSKOGEE OK-WAGONER OK-
1035 PM CDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAGONER AND NORTHERN
MUSKOGEE COUNTIES IS CANCELLED...
LAT...LON 3567 9570 3577 9569 3587 9557 3585 9534
3565 9535
TIME...MOT...LOC 0335Z 277DEG 19KT 3579 9544
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 10, 9:39 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT WED AUG 10 2011 ...UPDATE... .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO PUSH ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH A STRONG TO SEVERE THUNDERSTORM ACROSS SOUTHERN MCINTOSH COUNTY. TEMPS BEHIND THE MAIN OUTFLOW BOUNDARY...WHICH INITIATED THIS ACTIVITY LATE THIS AFTERNOON...HAVE DROPPED INTO THE LOW TO MID 70S ACROSS THE NORTH. SHORT TERM GRIDS SEEM TO HAVE THIS SET UP UNDER CONTROL AND WILL NOT ISSUE ANY EVENING UPDATES. ALSO...THE HEAT HEADLINES WERE ALLOWED TO EXPIRE THIS EVENING AS TEMPS AND HEAT INDICES ARE EXPECTED TO FALL AND REMAIN BELOW CRITERIA TONIGHT AND TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 88 73 97 / 50 40 30 40 FSM 70 90 72 100 / 40 60 20 40 MLC 70 94 74 102 / 30 40 20 30 BVO 67 88 70 96 / 50 40 30 40 FYV 65 85 67 93 / 50 60 20 50 BYV 65 85 67 92 / 50 60 20 50 MKO 69 89 72 98 / 40 50 20 40 MIO 65 86 69 94 / 40 40 30 40 F10 69 91 73 99 / 40 40 20 40 HHW 73 98 75 102 / 20 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 AVIATION....30
Hazardous weather outlook, Aug 10, 9:52 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
952 PM CDT WED AUG 10 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
952 PM CDT WED AUG 10 2011
...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SATURDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EAST CENTRAL OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS TO STRONG THUNDERSTORMS CONTINUE TO PUSH ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY
IS EXPECTED TO CONTINUE LATE THIS EVENING AND OVERNIGHT WITH MORE
POSSIBLE DEVELOPMENT ACROSS THE REGION. SOME THUNDERSTORMS WILL
CONTINUE TO SHOW SIGNS OF STRONG TO SEVERE LIMITS...WITH LARGE
HAIL AND STRONG WINDS BEING THE MAIN THREATS. LOCALLY HEAVY
RAINFALL WITH A THREAT FOR FLASH FLOODING WILL ALSO EXIST AS
THUNDERSTORMS PUSH THROUGH THE REGION TONIGHT AND INTO THURSDAY.
A LIMITED FIRE WEATHER DANGER REMAINS ACROSS PORTIONS OF EAST
CENTRAL OKLAHOMA THIS EVENING. THESE CONDITIONS ARE EXPECTED TO
DECREASE OVERNIGHT AS RELATIVE HUMIDITY VALUES RECOVER AND CHANCES
OF SHOWERS AND THUNDERSTORMS REMAIN OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BE CONTINUING THURSDAY ACROSS THE
REGION...WITH ANOTHER POSSIBLE THUNDERSTORM COMPLEX DEVELOPING
INTO FRIDAY. LOCALIZED HEAVY RAINFALL WILL ALSO CONTINUE TO BE
POSSIBLE AS THESE COMPLEXES MOVE THROUGH. A FRONTAL BOUNDARY LOOKS
TO PUSH INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH CONTINUING
CHANCES FOR THUNDERSTORMS OVER THE REGION. THIS FRONT SHOULD
RETREAT BACK NORTHWARD DURING THE MONDAY TIME FRAME ALLOWING FOR
THUNDERSTORM POTENTIAL TO REDEVELOP.
HOT TEMPERATURES LOOK TO REMAIN POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA THURSDAY AND FRIDAY AS THESE LOCATIONS REMAIN SOUTH OF A
FRONTAL BOUNDARY CURRENTLY STRETCHED ACROSS THE REGION. HEAT
INDICES ARE EXPECTED TO BE SLIGHTLY COOLER WITH AROUND 100 DEGREES
POSSIBLE. HOT TEMPERATURES AND OVERALL DRY CONDITIONS WILL ALLOW
FOR LIMITED TO ELEVATED FIRE WEATHER DANGERS THROUGH FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 10, 8:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 4 NE MORRIS 35.65N 95.81W
08/10/2011 E60 MPH OKMULGEE OK PUBLIC
&&
JDSLocal storm report, Aug 10, 8:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST HITCHITA 35.52N 95.75W
08/10/2011 E60 MPH MCINTOSH OK PUBLIC
THUNDERSTORM WIND GUST ESTIMATED TO 60 WITH TREE DAMAGE.
ALSO HAD DIME AND NICKEL SIZE HAIL.
&&
JDSSpecial weather statement, Aug 10, 9:13 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT WED AUG 10 2011
ARZ010-011-110245-
MADISON AR-WASHINGTON AR-
913 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON
AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BRENTWOOD...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...PATRICK...DELANEY...
CROSSES...WINSLOW...WEST FORK...BLACKBURN...BRENTWOOD...WOOLSEY...
WYOLA AND ARNETT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3577 9387 3577 9391 3576 9392 3576 9396
3577 9427 3595 9423 3593 9387
TIME...MOT...LOC 0213Z 279DEG 22KT 3585 9414Special weather statement, Aug 10, 9:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT WED AUG 10 2011
ARZ010-011-019-110245-
CRAWFORD AR-MADISON AR-WASHINGTON AR-
914 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHWESTERN MADISON AND SOUTHEASTERN
WASHINGTON
AT 914 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
WOOLSEY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BIDVILLE...PATRICK...DELANEY...CROSSES...
WINSLOW...BRENTWOOD...WOOLSEY...WYOLA AND ARNETT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3577 9390 3577 9391 3576 9391 3573 9394
3573 9396 3570 9397 3584 9421 3594 9412
3592 9376
TIME...MOT...LOC 0214Z 278DEG 23KT 3585 9412Special weather statement, Aug 10, 9:40 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT WED AUG 10 2011
ARZ011-110315-
MADISON AR-
940 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN MADISON
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF HINDSVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...HUNTSVILLE...HINDSVILLE...
FORUM...BEST...MARBLE...ALABAM...CLIFTY AND WITHROW SPRINGS STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3605 9345 3609 9391 3623 9390 3624 9387
3627 9387 3627 9364 3626 9362 3621 9362
3618 9358 3616 9359 3615 9355 3612 9355
3612 9348 3609 9347 3608 9344
TIME...MOT...LOC 0241Z 274DEG 30KT 3618 9378Special weather statement, Aug 10, 9:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CDT WED AUG 10 2011
OKZ067-070-110330-
MUSKOGEE OK-WAGONER OK-
952 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN WAGONER
AT 953 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
STONEBLUFF...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...PORTER...
STONEBLUFF...REDBIRD...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3590 9577 3592 9576 3589 9541 3566 9546
3573 9577 3585 9576 3586 9582 3590 9582
TIME...MOT...LOC 0253Z 278DEG 25KT 3582 9572The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 28 min |
| Aug 10, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 42 min |
| Aug 10, 8:02 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Aug 10, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 56 min |
| Aug 10, 8:21 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 10, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 36 min |
| Aug 10, 9:52 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Aug 10, 10:45 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Aug 10, 11:06 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 11, 12:06 AM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 11, 12:09 AM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Aug 11, 3:29 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Aug 11, 4:22 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 38 min |
| Aug 11, 4:49 AM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Aug 11, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Aug 11, 8:48 AM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Aug 11, 10:24 AM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Aug 11, 12:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 62 min |
| Aug 11, 12:46 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 59 min |
| Aug 11, 1:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 53 min |
| Aug 11, 1:55 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Aug 11, 2:30 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.